Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 66, NWS Tallahassee, FL

April 24, 2014Lafayette County, Madison County, Suwannee County, Florida

NWS Tallahassee, FL issued this river flood warning at Apr 24, 2014, 9:22 PM EDT for Lafayette County, Madison County, Suwannee County, Florida. It took effect at May 1, 2014, 8:00 AM EDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2014, 9:22 PM EDT (01:22 UTC)
In effect from
May 1, 2014, 8:00 AM EDT
Expired
May 2, 2014, 8:00 AM EDT
In force
24 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Lafayette County, FL, Madison County, FL, Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 81 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwannee River at Dowling Park - CR 250 (in NAVD88) (DOUF1).

Action stage
43 ft
Minor stage
47 ft
Moderate stage
52 ft
Major stage
58 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02319800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WGUS42 KTAE 250122
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 PM EDT THU APR 24 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  SUWANNEE RIVER AT DOWLING PARK (CR 250) AFFECTING LAFAYETTE...
  MADISON AND SUWANNEE COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC067-079-121-260122-
/O.NEW.KTAE.FL.W.0066.140501T1200Z-000000T0000Z/
/DOUF1.1.ER.140501T1200Z.140501T1200Z.000000T0000Z.NO/
922 PM EDT THU APR 24 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUWANNEE RIVER AT DOWLING PARK (CR 250).
* FROM THURSDAY MAY 01 UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:00 PM THURSDAY THE STAGE WAS 47.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 50.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE NEXT  
  THURSDAY MORNING.
* IMPACT...AT 50.0 FEET...IN ADVENT CHRISTIAN VILLAGE, MINOR FLOODING 
  OCCURS IN LOW AREAS ADJACENT TO THE RIVER.  IN DOWLING PARK AREAS 
  SOUTH OF COUNTY ROAD 250 AND WEST OF 237TH ROAD WILL FLOOD.

&&
   
LAT...LON 3026 8328 3016 8328 3008 8323 3013 8319 3018 8321 3026 8321

$$
2 follow-up statements
575 
WGUS82 KTAE 251435
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EDT FRI APR 25 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...

  SUWANNEE RIVER AT ELLAVILLE (US 90) AFFECTING HAMILTON...MADISON 
  AND SUWANNEE COUNTIES 

  SUWANNEE RIVER AT DOWLING PARK (CR 250) AFFECTING LAFAYETTE...
  MADISON AND SUWANNEE COUNTIES 

  SUWANNEE RIVER AT LURAVILLE (SR 51) AFFECTING LAFAYETTE AND 
  SUWANNEE COUNTIES 

  SUWANNEE RIVER AT BRANFORD (US 27) AFFECTING LAFAYETTE AND 
  SUWANNEE COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC047-079-121-261435-
/O.CON.KTAE.FL.W.0057.000000T0000Z-000000T0000Z/
/ELLF1.1.ER.140422T1130Z.140429T0000Z.000000T0000Z.NO/
1035 AM EDT FRI APR 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE SUWANNEE RIVER AT ELLAVILLE (US 90).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 56.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 54.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 57.2 FEET BY 
  MONDAY EVENING THEN BEGIN FALLING.
* IMPACT...AT 58.0 FEET...FLOODING WILL CAUSE SUWANNEE RIVER STATE 
  PARK TO BE CLOSED.

&&
   
LAT...LON 3044 8315 3038 8323 3026 8328 3026 8321 3036 8316 3041 8312


$$

FLC067-079-121-261435-
/O.CON.KTAE.FL.W.0066.140501T1200Z-000000T0000Z/
/DOUF1.1.ER.140501T1200Z.140501T1200Z.000000T0000Z.NO/
1035 AM EDT FRI APR 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE SUWANNEE RIVER AT DOWLING PARK (CR 250).
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 47.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 50.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  THURSDAY MORNING.
* IMPACT...AT 50.0 FEET...IN ADVENT CHRISTIAN VILLAGE, MINOR FLOODING 
  OCCURS IN LOW AREAS ADJACENT TO THE RIVER.  IN DOWLING PARK AREAS 
  SOUTH OF COUNTY ROAD 250 AND WEST OF 237TH ROAD WILL FLOOD.

&&
   
LAT...LON 3026 8328 3016 8328 3008 8323 3013 8319 3018 8321 3026 8321


$$

FLC067-121-261435-
/O.CON.KTAE.FL.W.0058.000000T0000Z-000000T0000Z/
/LURF1.2.ER.140420T2345Z.140501T1800Z.000000T0000Z.NO/
1035 AM EDT FRI APR 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE SUWANNEE RIVER AT LURAVILLE (SR 51).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 40.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 37.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.6 FEET BY 
  THURSDAY EARLY AFTERNOON THEN BEGIN FALLING.


&&
   
LAT...LON 3008 8323 3006 8310 2997 8299 3000 8294 3012 8307 3013 8319


$$

FLC067-121-261435-
/O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/
/BFDF1.1.ER.140425T1100Z.140502T1200Z.000000T0000Z.NO/
1035 AM EDT FRI APR 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE SUWANNEE RIVER AT BRANFORD (US 27).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 29.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.3 FEET BY 
  FRIDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 31.5 FEET...SUWANNEE COUNTY ROAD 349...NORTHWEST OF 
  BRANFORD...WILL BE FLOODED.

&&
   
LAT...LON 2997 8299 2987 8293 2982 8296 2982 8287 2989 8285 3000 8294


$$
755 
WGUS82 KTAE 260155
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 PM EDT FRI APR 25 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  SUWANNEE RIVER AT DOWLING PARK (CR 250) AFFECTING LAFAYETTE...
  MADISON AND SUWANNEE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC067-079-121-260225-
/O.CAN.KTAE.FL.W.0066.000000T0000Z-140426T0155Z/
/DOUF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 PM EDT FRI APR 25 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SUWANNEE RIVER AT DOWLING PARK (CR 250).
* AT  9:00 PM FRIDAY THE STAGE WAS 47.8 FEET. 
* FLOOD STAGE IS 50.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 49.7 FEET 
  FRIDAY MORNING.
* IMPACT...AT 50.0 FEET...IN ADVENT CHRISTIAN VILLAGE, MINOR FLOODING 
  OCCURS IN LOW AREAS ADJACENT TO THE RIVER.  IN DOWLING PARK AREAS 
  SOUTH OF COUNTY ROAD 250 AND WEST OF 237TH ROAD WILL FLOOD.

&&
   
LAT...LON 3026 8328 3016 8328 3008 8323 3013 8319 3018 8321 3026 8321


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:05 PM EDT, 6 hours 17 minutes earlier.

Area forecast discussion, Apr 24, 3:05 PM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT Thu Apr 24 2014

.Near Term [Through Tonight]...

Mid and upper level ridging will be advancing east of the Tri-State
region through the night as a shortwave moves into the Tennessee
Valley. At the surface, flow is generally out of the south along the
western periphery of high pressure. Additionally, the front that has
been stalled near the state line for the past day or so has weakened
a bit locally and is starting to drift northward. On the south side
of the front, and especially behind the seabreeze front, greater
moisture is present and will allow for another night of low clouds
and fog. Expect the fog to be the most dense earlier in the night
west of the Apalachicola and Chattahoochee Rivers as winds will
gradually pick up in the more disturbed area between departing high
pressure and approaching low pressure. By sunrise, there should be
more of a low cloud deck to the west, and fog to the east.

.Short Term [Friday Through Saturday Night]...

A short wave will pass well north of the region on Friday as it
swings from the Ohio Valley to the Mid Atlantic. The associated cold
front will reach the northwestern part of the forecast area in the
afternoon and then become stationary between I-10 and the coast
Friday night. There will be little forcing for ascent over the
weakening boundary and PoPs were kept in the silent 10 category. The
front will begin lifting north again as a warm front on Saturday as
the yet another low pressure system deepens over the Great Plains.
Temps will generally be about 3-5 degrees above normal through the
period.

.Long Term [Sunday Through Thursday]...

Upper level ridging is in place for the start of the period with a
surface high off to the east keeping the area dry. An upper level
low over the central plains will strengthen and become cutoff as it
moves slowly to the east. Moisture and instability will return to
the region Monday and the associated front will move through
Wednesday afternoon and evening. A low level jet will be over the
area with wind speeds up to 45 knots on Tuesday. GFS and Euro are
showing SBCAPE increasing to 1500-2000 J/kg. Deep layer shear will
increase to 35-40 kts over our far western zones with most of that
in the 0-1 km layer. Therefore, some storms could be strong to
marginally severe during the afternoon and evening hours Tuesday.
Storms will linger into Wednesday until frontal passage brings in
some drier air.

&&

.Aviation...
[Through 18Z Friday]

IFR visibilities are expected once again tonight, primarily at KVLD,
KTLH, and KECP. Visibility restrictions will gradually switch over
to ceiling restrictions at KECP and KDHN after midnight. Low clouds
will linger through at least the first part of the day at KDHN, and
scatter to VFR a few hours after sunrise elsewhere. A mid level
cloud deck will accompany an approaching front across the region
tomorrow, with breezy westerly winds.

&&

.Marine...

Onshore winds will generally be light with some enhancement near the
coast in the afternoon sea breeze. Winds will increase early next
week with cautionary conditions possible by Tuesday.

&&

.Fire Weather...

Minimum relative humidities will be in the 30s and 40s and will
not be low enough to reach red flag criteria. Dispersion values
will be in the 60s for most of the area tomorrow, decreasing to
the 30s for Saturday.

&&

.Hydrology...

Most of our area rivers are above normal stage with many in flood
stage. The Choctawhatchee at Bruce is at major flood stage. Most
area rivers have already crested with the exception of the
Withlacoochee in Florida and the Suwannee River, where river levels
will continue to rise slowly for the remainder of the week. The next
chance for any significant rainfall is next Tuesday. At this time,
QPF values are low, around 0.75-1.25 inches.

The most up-to-date river forecast information can always be found
on our AHPS page (below).

http:/water.weather.gov/ahps2/index.php?wfo=tae.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   62  84  60  86  58 /  10  10   0   0   0
Panama City   64  78  63  80  64 /  10  10  10   0  10
Dothan        60  83  58  86  59 /  10  10   0   0   0
Albany        59  84  58  86  57 /  10  10  10   0   0
Valdosta      58  85  60  86  57 /  10  10  10   0   0
Cross City    62  83  60  84  58 /  10  10  10   0  10
Apalachicola  64  78  63  79  62 /  10  10  10   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...HARRIGAN
SHORT TERM...WOOL
LONG TERM...WESTON/WOOL
AVIATION...HARRIGAN
MARINE...WOOL
FIRE WEATHER...WESTON
HYDROLOGY...MOORE

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.